Alert archive / Iowa / Wind Chill Advisories in 2014
Wind Chill Advisory 6, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 16, 2014, 8:26 PM CST for 16 counties in Iowa. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2014, 8:26 PM CST (02:26 UTC)
- Expired
- Jan 17, 2014, 9:53 AM CST
- In force
- 13 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WWUS43 KDMX 170226 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 826 PM CST THU JAN 16 2014 ...WINTER STORM AND WIND ON THE DECREASE... .THE WORST OF THE WIND AND SNOW FROM EARLIER TODAY IS OVER. OCCASIONAL LIGHT SNOW WILL CONTINUE INTO THE NIGHT...BUT OVERALL CONDITIONS SHOULD GRADUALLY IMPROVE. IAZ060>062-073>075-084>086-096-097-170330- /O.CAN.KDMX.BZ.W.0001.000000T0000Z-140117T0300Z/ POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DES MOINES...NEWTON...GRINNELL... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD 826 PM CST THU JAN 16 2014 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE BLIZZARD WARNING. THE HEAVIER BURSTS OF SNOW HAVE ENDED OVER THE SOUTHEAST QUARTER OF IOWA AND VISIBILITIES HAVE INCREASED CONSIDERABLY. OCCASIONAL LIGHT SNOW IS EXPECTED TO PERSIST INTO THE NIGHT...BUT VISIBILITIES SHOULD BE AT LEAST SEVERAL MILES WITH LITTLE OR NO ADDITIONAL ACCUMULATION. ROADS MAY REMAIN SNOW COVERED AND DRIFTED IN SPOTS HOWEVER SO CAUTION IS STILL ADVISED WHILE TRAVELING. $$ IAZ007-017-026>028-037>039-171000- /O.CAN.KDMX.WW.Y.0004.000000T0000Z-140117T0300Z/ /O.NEW.KDMX.WC.Y.0006.140117T0226Z-140117T1700Z/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY... CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS 826 PM CST THU JAN 16 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST FRIDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * SHORT TERM TRENDS...OCCASIONAL LIGHT SNOW WILL CONTINUE INTO THE NIGHT...BUT WITH LITTLE OR NO ACCUMULATION. THE PRIMARY THREAT WILL BE BITTER COLD TEMPERATURES AND WIND CHILLS INTO FRIDAY MORNING. * WINDS...WINDS WILL REMAIN BRISK FROM THE NORTHWEST AT 15 TO 25 MPH...POSSIBLY AT 30 MPH OR MORE UNTIL MIDNIGHT. * TEMPERATURES/WIND CHILL VALUES...OVERNIGHT LOW TEMPERATURES WILL DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH WIND CHILLS OF 15 TO 25 BELOW COMMON AND APPROACHING 30 BELOW AT TIMES. * IMPACTS...BITTER COLD WIND CHILLS MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ004>006-015-016-024-025-036-171000- /O.NEW.KDMX.WC.Y.0006.140117T0226Z-140117T1700Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-HUMBOLDT-WRIGHT- HAMILTON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...HUMBOLDT... EAGLE GROVE...CLARION...BELMOND...WEBSTER CITY 826 PM CST THU JAN 16 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST FRIDAY. * SHORT TERM TRENDS...OCCASIONAL LIGHT SNOW WILL CONTINUE INTO THE NIGHT...BUT WITH LITTLE OR NO ACCUMULATION. THE PRIMARY THREAT WILL BE BITTER COLD TEMPERATURES AND WIND CHILLS INTO FRIDAY MORNING. * WINDS...WINDS WILL REMAIN BRISK FROM THE NORTHWEST AT 15 TO 25 MPH...POSSIBLY AT 30 MPH OR MORE UNTIL MIDNIGHT. * TEMPERATURES/WIND CHILL VALUES...OVERNIGHT LOW TEMPERATURES WILL DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH WIND CHILLS OF 15 TO 25 BELOW COMMON AND APPROACHING 30 BELOW AT TIMES. * IMPACTS...BITTER COLD WIND CHILLS MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SMALL
2 follow-up statements
044 WWUS43 KDMX 171009 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 409 AM CST FRI JAN 17 2014 ...COLD WIND CHILLS CONTINUE NORTH THIS MORNING... .COLD AIR HAS ARRIVED OVER NORTHERN IOWA THIS MORNING. ALONG WITH NORTHWEST WINDS OF 15 TO 25 MPH...WIND CHILL VALUES WILL REMAIN AT OR COLDER THAN 20 BELOW ZERO THROUGH LATE MORNING. IAZ004>007-015>017-024>028-036>039-171700- /O.CON.KDMX.WC.Y.0006.000000T0000Z-140117T1700Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS 409 AM CST FRI JAN 17 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WINDS...WINDS WILL REMAIN BRISK FROM THE NORTHWEST AT 15 TO 25 MPH...POSSIBLY AT 30 MPH OR MORE THROUGH LATE MORNING. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH WIND CHILLS OF 15 TO 20 BELOW COMMON...APPROACHING 25 BELOW AT TIMES. * IMPACTS...BITTER COLD WIND CHILLS MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ REV
440 WWUS43 KDMX 171553 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 953 AM CST FRI JAN 17 2014 ...WIND CHILL VALUES SLOWLY RISING... .WIND CHILLS HAVE IMPROVED ABOVE MINUS 20 DEGREES PROMPTING CANCELLATION OF THE ADVISORY. WIND CHILLS WILL REMAIN WELL BELOW ZERO HOWEVER. IAZ004>007-015>017-024>028-036>039-171700- /O.CAN.KDMX.WC.Y.0006.000000T0000Z-140117T1700Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS 953 AM CST FRI JAN 17 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES REMAIN WELL BELOW ZERO ACROSS NORTHERN IOWA BUT HAVE RISEN ABOVE ADVISORY LEVELS. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 6:00 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 16, 6:00 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 600 PM CST THU JAN 16 2014 .SHORT TERM /TONIGHT/... ISSUED AT 325 PM CST THU JAN 16 2014 THE SECOND REINFORCING SHOT OF COLD AIR AND STRONG WIND IS CURRENTLY PROGRESSING ACROSS OUR AREA AS EXPECTED...BRINGING WIND GUSTS IN EXCESS OF 50 MPH AND SNOW SQUALLS REDUCING VISIBILITY TO BELOW A HALF MILE FOR RELATIVELY BRIEF PERIODS. GIVEN THE TRANSIENT NATURE OF THE SNOW SQUALLS NO ADDITIONAL HEADLINES ARE WARRANTED BUT HAVE ISSUED A SPECIAL WEATHER STATEMENT TO COVER THEIR EFFECT PARTICULARLY AS WE BEGIN THE AFTERNOON COMMUTE. BEHIND THE WIND SURGE SNOW SHOWERS WILL PERSIST INTERMITTENTLY INTO TONIGHT BUT SHOULD BE LESS SEVERE IN TERMS OF THEIR VISIBILITY RESTRICTION. AS THE PARENT STORM SYSTEM SLOWLY MOVES EAST TONIGHT THE SNOW WILL GRADUALLY END AND WINDS WILL SLOWLY DIMINISH. AT SOME POINT THE HIGH WIND WARNING WILL LIKELY NEED TO BE REPLACED WITH A WIND ADVISORY...AND THE WIND ADVISORIES MAY NEED TO BE EXTENDED A BIT PAST THEIR CURRENT EXPIRATION TIME OF 9 PM...BUT THIS DETERMINATION WILL BE MADE THIS EVENING AS ADDITIONAL DATA COMES IN. .LONG TERM /FRIDAY THROUGH THURSDAY/... ISSUED AT 325 PM CST THU JAN 16 2014 THE UPPER LEVEL THERMAL TROUGH WILL REMAIN OVER CENTRAL IOWA MUCH OF THE DAY AND WILL LEAD TO A COLD DAY WITH HIGHS AROUND 10 ABOVE NORTHEAST TO THE MID 20S SOUTHWEST. WARM ADVECTION WILL COMMENCE FRIDAY NIGHT AHEAD OF AN INTENSE SHORT WAVE DROPPING THROUGH THE NORTHWEST FLOW. GOOD KINEMATIC FORCING AHEAD OF THE UPPER WAVE WILL ARRIVE LATE FRIDAY NIGHT. THIS WILL LEAD TO AN AREA OF LIGHT SNOW DEVELOPING. SNOW ACCUMULATIONS ARE POSSIBLE MAINLY ACROSS THE NORTHEAST HALF TO TWO THIRDS OF THE AREA. A BAND OF 1 TO 2 INCHES IS POSSIBLE ACROSS THIS AREA. THE OTHER CONCERN IS ANOTHER ROUND OF VERY STRONG WINDS. THE TRACK OF THIS SYSTEM IS SIMILAR TO SLIGHTLY WEST OF THIS PAST TUESDAYS SYSTEM BUT THE OVERALL DYNAMICS ARE STRONGER. WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY ONCE AGAIN BY SATURDAY AFTERNOON ONCE THE COLD ADVECTION ARRIVES AND MIXING BEGINS. HEADLINES ARE LIKELY WITH THIS EVENT. AGAIN THE QUESTION WILL BE HOW MUCH SNOW FALLS AHEAD. COULD HAVE SIGNIFICANT BLOWING SNOW PROBLEMS DEPENDENT ON THE NEW SNOWFALL TODAY AND AGAIN FRIDAY NIGHT AND SATURDAY. WILL DELAY ANY HEADLINE DECISIONS UNTIL THE CURRENT EVENT IS OVER. GENERAL TRENDS FOR THE EXTENDED ARE COLDER AS THE THERMAL GRADIENT SHIFTS FARTHER WEST THAN PREVIOUSLY PROGGED. THIS SHIFT WILL TREND TEMPERATURES BELOW TO WELL BELOW SEASONAL VALUES INTO THE EXTENDED WITH NO SIGNIFICANT PRECIPITATION. && .AVIATION...17/00Z ISSUED AT 558 PM CST THU JAN 16 2014 RELATIVELY SMALL SCALE LIFR SNOW SQUALLS WILL CONTINUE TO AFFECT KOTM AND SURROUNDING AREAS EARLY IN THE PERIOD WITH NEAR BLIZZARD CONDITIONS. FARTHER UPSTREAM PARENT SYSTEM WILL ALSO PRODUCE GUSTY NW WINDS WITH WIDESPREAD MVFR/IFR CONDITIONS IN LIGHT SNOW AND/OR BLOWING SNOW THROUGH THE EVENING...LASTING WELL INTO THE NIGHT SE. SITUATION SHOULD IMPROVE FRI WITH VFR CONDITIONS AND GRADUALLY DIMINISHING WINDS. && .DMX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 9 PM CST THIS EVENING FOR ADAIR-AUDUBON- BOONE-CALHOUN-CARROLL-CASS-CRAWFORD-DALLAS-EMMET-GREENE-GUTHRIE- HAMILTON-HANCOCK-HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS- POLK-SAC-STORY-WARREN-WEBSTER-WINNEBAGO-WRIGHT. BLIZZARD WARNING UNTIL 9 PM CST THIS EVENING FOR APPANOOSE-DAVIS- JASPER-LUCAS-MAHASKA-MARION-MONROE-POLK-POWESHIEK-WAPELLO-WARREN. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ADAMS-APPANOOSE- CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE- POWESHIEK-RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WAYNE. WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR BLACK HAWK-BREMER-BUTLER-CERRO GORDO-FRANKLIN-GRUNDY-HARDIN-WORTH. && SHORT TERM...LEE LONG TERM...DONAVON AVIATION...SMALL
Hazardous weather outlook, Jan 16, 5:27 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 527 PM CST THU JAN 16 2014 IAZ049-050-081>083-092>095-172330- MARSHALL-TAMA-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE- 527 PM CST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE AREA THIS EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH OR MORE MAY OCCUR AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004>006-015-016-023>025-033>036-044>048-057>059-070>072-172330- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON- 527 PM CST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE AREA THIS EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL VALUES OF 10 TO 25 BELOW ZERO ARE POSSIBLE FRIDAY MORNING. STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH OR MORE MAY OCCUR AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ007-017-026>028-037>039-172330- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- 527 PM CST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA THIS EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL VALUES 15 TO 25 BELOW ZERO ARE EXPECTED FRIDAY MORNING. STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH OR MORE MAY OCCUR AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ061-062-074-075-084>086-096-097-172330- JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-APPANOOSE- DAVIS- 527 PM CST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A BLIZZARD WARNING AND A WIND ADVISORY ARE IN EFFECT FOR THE AREA THIS EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH OR MORE MAY OCCUR AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ060-073-172330- POLK-WARREN- 527 PM CST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A BLIZZARD WARNING AND A HIGH WIND WARNING ARE IN EFFECT FOR THE AREA THIS EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL VALUES OF 10 TO 25 BELOW ZERO ARE POSSIBLE FRIDAY MORNING. STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH OR MORE MAY OCCUR AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 16, 5:23 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
523 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM SNOW 2 SW CLIVE 41.59N 93.80W
01/16/2014 M1.5 INCH DALLAS IA TRAINED SPOTTER
VIA SOCIAL MEDIA
&&
PODRAZIKLocal storm report, Jan 16, 6:01 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
601 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW DES MOINES INT AIRPORT 41.53N 93.66W
01/16/2014 M3.1 INCH POLK IA OFFICIAL NWS OBS
NEW SNOW SINCE NOON
&&
PODRAZIKLocal storm report, Jan 16, 6:09 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 1 S SAYLORVILLE LAKE 41.74N 93.72W
01/16/2014 M1.6 INCH POLK IA OFFICIAL NWS OBS
&&
SKOWLocal storm report, Jan 16, 6:11 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND GST CRESTON AIRPORT 41.02N 94.36W
01/16/2014 M58 MPH UNION IA AWOS
&&
BSSLocal storm report, Jan 16, 6:31 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM SNOW 5 SW SAYLORVILLE LAKE 41.69N 93.80W
01/16/2014 E2.0 INCH POLK IA TRAINED SPOTTER
0614 PM SNOW 5 WNW DES MOINES 41.61N 93.71W
01/16/2014 M2.2 INCH POLK IA NWS EMPLOYEE
0617 PM SNOW 5 NNW ANKENY AIRPORT 41.75N 93.61W
01/16/2014 M1.1 INCH POLK IA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE
&&
PODRAZIKLocal storm report, Jan 16, 7:14 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
714 PM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM SNOW SE MADRID 41.87N 93.81W
01/16/2014 M1.1 INCH BOONE IA TRAINED SPOTTER
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:52 PM CST | Winter Weather Advisory | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Carroll and 29 more | 24 hr |
| Jan 17, 3:55 PM CST | Wind Advisory | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 25 more | 26 hr |
Nearby
Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.